# SDR AWXA200100565

- Difficulty date: November 2, 2001
- Submitted: March 28, 2002
- Operation: Air carrier
- Aircraft: N814AW
- Make and model: Airbus A319-132
- Aircraft serial: 1281
- Aircraft time: 4,800 hours, 1,917 cycles
- Engine: Iae V2524A5
- Engine time: 4,800 hours, 1,917 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 2A1165
- Condition: Fractured
- Location: Nr 1 Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, E, B
- Precautionary procedure: B, A

## Discrepancy

EN ROUTE ECAM MESSAGE FOR NR 1 ENG OIL FILTER CLOG APPEARED, FOLLOWED BY NR 1 ENG OIL PRESSURE RISE INTO THE RED AREA, NR 1 ENG HIGH VIBRATION & SMOKE IN THE CABIN.  EXECUTED EMERGENCY DESCENT & LANDED AT MAF.  MX REMOVED MAIN OIL FILTER & CHIP DETECTORS AND FOUND THEM CONTAMINATED WITH METALIC DEBRIS, ENG WAS REMOVED.  TEAR DOWN OF NR 1 ENGINE REVEALED NR 3 BEARING FRACTURE AS CAUSE OF INCIDENT.  NR 3 BEARING OUTER RING WAS FRACTURED AND EXHIBITED SIGNS OF RACEWAY SPALLING WITH OUTSIDE DIAMETER OF OUTER RING DISPLAYING SIGNS OF LOCALIZED FRETTING, FRACTURE INITIATED FROM OUTSIDE DIAMETER FRETTING AREA.
